Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 22, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 15, 1999, 7:45 PM EDT for 4 counties in North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 1999, 7:45 PM EDT (23:45 UTC)
- Expired
- Sep 16, 1999, 2:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Bladen County, NC, Brunswick County, NC, New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 47 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 152346 FFWILM NCC017-019-047-129-141-155-SCC033-043-051-067-160600- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 745 PM EDT WED SEP 15 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR... BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA * UNTIL 200 AM EDT * AT 735 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF HEAVY RAIN MOVING WEST OVER BLADEN...COLUMBUS AND HORRY COUNTIES. THE HEAVY RAINS ARE EXPECTED TO SPREAD INTO ROBESON...DILLON AND MARION COUNTIES BY 10 PM AND FLOODING CONDITIONS ARE EXPECTED TO DEVELOP. ADDITIONAL HEAVY RAINS WILL MOVE ONSHORE OVER THE COASTAL COUNTIES AHEAD OF HURRICANE FLOYD AND AGGRAVATE EXISTING FLOODING. * RADAR ESTIMATES INDICATE THAT 3 TO 6 INCHES OF RAIN HAS ALREADY FALLEN OVER MUCH OF THE AREA WITH LOCAL AMOUNTS OF 12 TO 15 INCHES MAINLY ACROSS THE COASTAL COUNTIES. WIDESPREAD FLOODING HAS BEEN REPORTED ON HIGHWAYS AND SECONDARY ROADS IN MUCH OF THE WARNED AREA THIS EVENING. FLOODING CONDITIONS ARE EXPECTED TO PERSIST INTO EARLY THURSDAY MORNING. DO NOT DRIVE THROUGH FLOODED AREAS. SHALLOW...SWIFTLY FLOWING WATER CAN WASH A CAR FROM A ROADWAY. ALSO...THE ROADBED MAY NOT BE INTACT UNDER THE WATER. IF YOUR VEHICLE STRALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. PNEUHERZ &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 4:35 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 15, 4:35 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
435 PM EDT WED SEP 15 1999
WILL BASE THE FCST ON LATEST NHC TRACK AT CONFERENCE CALL. EYE MOVES
ASHORE NEAR ILM ARND 09Z THU THEN TO NERN NC BY 18Z. BASED ON THIS
TRACK...HURRICANE CONDITIONS WILL DIMINISH TO BELOW T.S. BY LATE
AFTN. WILL CONTINUE FFA/INLD HI WIND WARNING AS IS. FCST AREA STARTS
TO GET INTO SUBSIDENCE BEHIND FLOYD TMRW EVE W/ UPR RIDGE BUILDING
IN FROM THE ATLC. SFC HI TRIES TO BUILD IN FROM THE MIDWEST BUT A
TROF BEHIND FLOYD IS FCST TO LINGER JUST OFF THE CST. STILL MEAN RH
IS PROGGED TO DECREASE NICELY INTO FRI SO DECENT WX EXPECTED FOR
CLEAN-UP.
CWF...WNDS AND SEAS FOR NEXT 24 TO 36 HRS WILL BE BASED ON OFFICIAL
FLOYD TRACK FROM NHC. THERE-AFTER SEAS TO SLOWLY SUBSIDE AS SFC HIGH
BUILDS IN FROM THE GREAT LAKES.
PRELIM CCF:
ILM RB 072/080 065/083 058 ++2
FLO RB 070/082 061/085 052 +80
MYR RB 071/078 063/080 055 +90
.ILM...HURRICANE WARNING SURF CITY NC TO SOUTH SANTEE RIVER SC
INLAND HIGH WIND WARNING THROUGH THU NCZ087-096-099-
SCZ017-023-024-032-033-039
TORNADO WATCH THROUGH 02Z FRI
NCZ087-096-097-099>101-
SCZ017-023-24-032-033-034-039-046.
FLOOD WATCH THROUGH 00Z FRI
NCZ087-096-099-SCZ017-023-024-032-039.
LGEIn the hours before
Local storm report, Sep 15, 3:10 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
310 PM EDT WED SEP 15 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
310 PM RT 17N NR BRUNSWICK HOSP NC FLOODING
09/15/99 NEW HANOVER ROAD IMPASSABLE
PUBLIC
310 PM 17N MILE POST 18 NC FLOODING
09/15/99 NEW HANOVER ROAD IMPASSABLE
DLLocal storm report, Sep 15, 3:10 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
310 PM EDT WED SEP 15 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
310 PM RT 17N NR BRUNSWICK HOSP NC FLOODING
09/15/99 NEW HANOVER ROAD IMPASSABLE
PUBLIC
310 PM 17N MILE POST 18 NC FLOODING
09/15/99 NEW HANOVER ROAD IMPASSABLE
DLSpecial weather statement, Sep 15, 4:19 PM EDT, 3 hours 26 minutes before
NCZ094-098-152030- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 419 PM EDT WED SEP 15 1999 ...TORNADO WARNING IN EFFECT FOR ONSLOW COUNTY UNTIL 430 PM EDT... ...TORNADO WARNING CANCELED FOR PAMLICO COUNTY RADAR INDICATED A TORNADO NEAR HUBERT MOVING NORTHWEST AT 45 MPH. THE TORNADO WARNING FOR PAMLICO COUNTY HAS BEEN CANCELED.
Local storm report, Sep 15, 5:40 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
540 PM EDT WED SEP 15 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
320 PM 3 MI N WILMINGTON NC TORNADO
09/15/99 NEW HANOVER TORNADO REPORTED BY EMS
NEAR MURRAYVILLE. NO
APPARENT DAMAGE.
330 PM WILMINGTON NC TORNADO
09/15/99 NEW HANOVER TORNADO REPORTED BY EOC NEAR
MILL CREEK ROAD. NO APPARENT
DAMAGE.
SRPThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:27 AM EDT | Flash Flood Warning | ILM | New Hanover | 3 hr |
| Sep 15, 7:25 AM EDT | Tornado Warning | ILM | Pender | 20 min |
| Sep 15, 8:23 AM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover, Pender | 6 hr |
| Sep 15, 10:16 AM EDT | Tornado Warning | ILM | Brunswick, New Hanover | 29 min |
| Sep 15, 2:35 PM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover, Pender | 5 hr |
| Sep 15, 2:35 PM EDT | Flash Flood Warning | ILM | Bladen, Columbus | 5 hr |
| Sep 15, 2:42 PM EDT | Tornado Warning | ILM | Brunswick, New Hanover | 33 min |
| Sep 15, 3:07 PM EDT | Tornado Warning | ILM | New Hanover | 33 min |
| Sep 15, 3:23 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 22 min |
| Sep 15, 3:23 PM EDT | Tornado Warning | ILM | Brunswick | 22 min |
| Sep 15, 7:45 PM EDT | Flash Flood Warning | ILM | Columbus, Robeson | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.